Question I am a 65 yr. white, 163lbs, female with hypertension (taking Losartan 50 mg 1 tablet @ night @ bedtime & atorvastatin 10 mg 1 tablet @ night before bedtime). I also take Zyrtec 10 mg 1 tablet before breakfast per day. I have Hashimoto's Thyroid Disease...take 1 Synthroid 75 MCG @ 2:00 am each day. I also take montelukast 10 mg 1 tablet per day (have allergic rhinitis). I take minocycline 50 mg each morning for roscacea & I use Metronidazole Topical Cream .75% on face twice per day. My Opthmologist has put me on Latanoprost .005% Opth. Sol. in my left eye 1 drop at bedtime per day and Combigan (brimonidine tartrate/timolol maleate Opth. Sol. 0.2%/0.5% in left eye 1 drop in am & 1 drop around 4:00 pm each day. I was also taking flonase over the counter but am weaning myself off that because of the possibility of causing pressure in eye to go up. I had 2 cataract surgeries (one for each eye...right on Feb. 16, 2016 & left March 2, 2016). I had problems with both eyes two days after each surgery and had to go on Prednisone drops each eye for 2 weeks. My current problem and why I am writing to you is that I developed Intra Ocular Hypertension in my left eye about the 2nd week into taking the Prednisone drops for my left eye only. My Opthlamologist said it could be caused from Prednisone drops. Have you ever heard of anybody developing Intra Ocular Hypertension in 1 eye only 1 1/2 weeks after cataract surgery & while taking Prednisone drops? Do you think the flonase could be causing some of the pressure? Do you think this condition might clear itself up (I beginning to think not). My husband is pushing for me to get a second opinion from somebody else but quite frankly cringe at the thought of going thruogh anymore procedures on this eye just because I have struggled through the cataract surgery recovery & had to use Prednisone drops & now this pressure thing. I know you can't tell me what to take or do but if this were you going through what I am, what would you do! Any advise or information would be appreciated. Thank You!
Answer Yes patients who are steroid responders develop increased intraocular pressures in one or both eyes, these patients need to be weaned off the steroids ASAP or concurrently take ocular drops to lower pressures in the safe zone. Since you are alreAdy taking ocular hypertensive medicine, as soon as you can get off the prednisone the better
Knowledgeability = 10
Clarity of Response = 10
Politeness = 10
Thank You Dr. Berger for your timely and professional response to my questions! Much Appreciation & gratitude!
Any and all questions with regard to ocular ailments, eye diseases as cataracts, glaucoma, macular degeneration, diabetic retinopathy, etc , eye and visual sympomatology, eyeglasses, contact lenses, low or subnormal vision, pediatric vision conditions,and special and unique ailments will be discussed.
36 years of clinical experience in opticianry and therapeutic optometry. Still in private practice with special interests in vision conditions, diagnosing and treating ocular ailments, prescibing treatment plans which include medicine, eyeglasses, and contact lenses primarily. Although surgery is not within the realm of my area of expertise, I co-manage many pre and post -op surgical cases which include Lasik and PRK procedures.
Organizations New Jersey Society of Optometric Physicians
American Optometric Association
Education/Credentials B.A.,1968, Hunter College of the City University of New York
B.S.,1970, Pennsylvania College of Optometry
O.D.,1973, Pennsylvania College of Optometry
Therapeutic Pharmaceutical Administration Certification, New Jersey 1992
Awards and Honors Clinical Efficiency Award, 1973, Pennsylvaania College of Optometry